Still wiped out!: Hi it's me again! I just wanted... - PMRGCAuk

PMRGCAuk
10,690 members19,373 posts

Still wiped out!

Suin555
Suin555

Hi it's me again! I just wanted to ask if anyone could advise me about when to take my preds. I am still completely exhausted reducing - now on 10mg for 10 days( back up from 7mg). As I said before apparently I don't have PMR! Therefore as I am so wrecked during the day would it be better to take the preds at night as I would be going to bed anyway & would be sleeping. I am so frustrated with the fatigue that I'm willing to try any thing. Any suggestions much appreciated. 🙏🙏😱🤞

11 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

As we said in reply to your earlier post, it’s probably your adrenal glands not kicking in - and that’s probably been made more difficult by your quick reduction followed by increase. Your body doesn’t know what happening!

I don’t think it will a significant difference what time you take your Pred, but I personally wouldn’t recommend taking full dose at bed time - it may well keep you awake. You could try splitting dose - approx 2/3rds and, 1/3rd bedtime.

You really need to discuss with doctors, as we all know it’s not that easy “just to reduce” as you’ve been told. Plus if they don’t think you have PMR what do they think you have?

You really shouldn’t be left in the lurch as you have.

Suin555
Suin555
in reply to DorsetLady

Hi DorsetLady, and thanks so much for your prompt reply. My GP & both consultants haven't really said what they think I may have but the original pains I had in my shoulders and back have completely gone. I know I have been down & now up on the preds a few times so you're probably right about my body not knowing what's going on. I don't know if I'm coming or going myself! The advice I got about reducing was hopeless, my GP said 1mg every 2 months!!!!! So the only support or help I get is from people like yourself. Thanks again. 👏👍

DorsetLady
DorsetLadyPMRGCAuk volunteer
in reply to Suin555

Actually Img every 2 months does sound quite sensible - and doable.

Might be easier to do 0.5mg every month - works out the same but it’s a smaller reduction at each stage. Provided you’ve got plain uncoated tablets they can be cut in half (pill cutter from pharmacy quite cheap). Might help the Adrenals as well!

Good luck.

Suin555
Suin555
in reply to DorsetLady

Oops just read my reply to you and I meant to say he told me to reduce by 1mg every 2 weeks not months! 😿Hopeless.

DorsetLady
DorsetLadyPMRGCAuk volunteer
in reply to Suin555

Ah that is a bit quick - you may have trouble with that - but I guess you can only try!

I certainly split my dose when waking up and trying to get out of bed was not the joy it normally was. I do the 2/3 day and 1/3 night (currently on 3 mg, so going well). Also, concur with DL that 1 mg drop every two weeks sounds a lot. I am doing .25 every two weeks (cutting the pills to dust seems odd, but it is working). No real flares at all - just stiffness and a few niggles as I think the adrenals finally wake up to themselves. Good luck with it - a pain in the butt of a journey, but you are not alone and this site helps heaps (as does the quack and rhummie of course!)

PMRpro
PMRproModerator

I know a few people who take pred at night - and yes, it means they sleep through the worst of the side-effect that led to the switch. One of them did it because she slept all day, only livening up in time for bed! Pred before bed worked a treat.

Having gone back to 10mg should have sorted fatigue due to adrenal problems - that is the sort of dose often used as a replacement therapy. But are you sure there isn't something else going on? Having PMR doesn't excuse you from other problems.

Hi PMRpro and many thanks for your reply. I really don't know what's going on now either as nothing seems to shift the fatigue. My GP & both consultants I saw didn't offer an explanation for it. They all said I needed to get off the steroids first & then something else might show up. But it has been over a year now. I'm beginning to think it could be a type of virus? It's all very frustrating not knowing what I have! 😰

PMRpro
PMRproModerator
in reply to Suin555

They have done a decent work-up for other things? Pred won't hide it all. And while I hate to mention it - there is an increased rate of diagnosis of cancer and other inflammatory or autoimmune disorders in the first year or so after diagnosis of PMR. Not because PMR causes cancer or morphs into something else but the PMR was actually a symptom of the something else.

Fatigue is a very nebulous symptom - but even if they DO think it isn't PMR so you can stop the pred, they do have to bear in mind that you can't just stop pred cold turkey and getting off it even slowly is not easy.

Have they checked thyroid function properly? Even if your TSH level is apparently OK you could still be hypothyroid as pred suppresses TSH levels even when your body is trying to tell your thyroid to work harder.

Suin, I have tried different times taking prednisone, and the only time which works for me is in the evening. Strange as it sounds, it actually makes me tired. I am a morning person and want to be alert and ready to go for the day WITHOUT pain.

Late afternoon I do start feeling some discomfort, but this is the time to relax anyway --- so it does not bother me.

Everybody is different and reacts differently to prednisone. My PMR journey has been up and down for 4 years....presently at 9 1/2.

Hi 4840 & thank you so much for your reply. I think I will, like you, try the preds in the evening and see if that will make a difference. My days are just wasted as I have no energy and fatigue all day long which is really getting me down now. I retired recently and up to that I had been a very busy primary school teacher! It's just soooo annoying as I had so many plans!😭😢

You may also like...